Pfizer is voluntarily recalling a specific batch of liquid Children’s Advil Suspension Bubble Gum after concerns that parents may be misled to give their children five times more than the recommended dose.
The over-the-counter pain and fever reliever itself is not contaminated and is not a danger to users, but the medicine was packaged with the wrong dosage cup, which could cause parents to give their children an ibuprofen overdose.
The bottle lists the dosage in milliliters (mL) as normal, but the cup that comes with the product for measuring out the dose is marked in teaspoons (tsp). Since a teaspoon is five times larger than a milliliter, there is a concern that parents will accidentally give their children five times more medication than is recommended.
The affected batch of Advil comes in 4 fl. oz. bottles with a lot number of R51129 and an expiration date of 11/20. The UPC number is 3-0573-0207-30-0. The batch was distributed to stores across the U.S. between May and June of 2018.
Pfizer has notified its distributors and retailers about the recall so they can stop selling the product. No information concerning refunds is available at this time.
Consumers with questions or concerns about the recall can call 1-800-88-Advil weekdays from 9 a.m. to 5 p.m. EST. Any adverse reactions should be reported to the FDA via their MedWatch website.
Please check your medicine cabinet for this over-the-counter medication and be very careful in administering it to ensure you have the correct dosage.
If you see symptoms of overdose, such as nausea, vomiting, headache, drowsiness, blurred vision and dizziness, please contact a medical professional immediately.
Share this story to help others keep their children safe from an ibuprofen overdose.
Elizabeth Nelson is a wordsmith, an alumna of Aquinas College in Grand Rapids, a four-leaf-clover finder, and a grammar connoisseur. She has lived in west Michigan since age four but loves to travel to new (and old) places. In her free time, she. . . wait, what’s free time?